Alert archive / New York / Gale Warnings in 2017
Gale Warning 10, NWS New York, NY
NWS New York, NY issued this gale warning at Feb 15, 2017, 3:33 AM EST. It took effect at Feb 15, 2017, 6:00 PM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2017, 3:33 AM EST (08:33 UTC)
- In effect from
- Feb 15, 2017, 6:00 PM EST
- Expired
- Feb 16, 2017, 9:23 PM EST
- In force
- 27 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
711 WHUS71 KOKX 150833 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 333 AM EST WED FEB 15 2017 ...HAZARDOUS CONDITIONS TONIGHT THROUGH THURSDAY... ANZ330-335-338-340-345-152115- /O.UPG.KOKX.SC.Y.0026.170215T2100Z-170217T0000Z/ /O.NEW.KOKX.GL.W.0010.170215T2300Z-170216T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 333 AM EST WED FEB 15 2017 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST-NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-152115- /O.UPG.KOKX.GL.A.0004.170215T2300Z-170217T0000Z/ /O.NEW.KOKX.GL.W.0010.170215T2300Z-170216T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 333 AM EST WED FEB 15 2017 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST-NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
286 WHUS71 KOKX 152047 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 PM EST WED FEB 15 2017 ...GALES CONDITIONS TONIGHT INTO THURSDAY... ANZ330-335-338-340-345-160500- /O.CON.KOKX.GL.W.0010.170215T2300Z-170216T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 347 PM EST WED FEB 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-160500- /O.CON.KOKX.GL.W.0010.170215T2300Z-170216T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 PM EST WED FEB 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
220 WHUS71 KOKX 160248 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 948 PM EST WED FEB 15 2017 ...GALES CONDITIONS OVER THE WATERS AROUND LONG ISLAND INTO THURSDAY... ANZ330-335-338-340-345-161100- /O.CON.KOKX.GL.W.0010.000000T0000Z-170216T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 948 PM EST WED FEB 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 40 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-161100- /O.CON.KOKX.GL.W.0010.000000T0000Z-170216T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 948 PM EST WED FEB 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MALOIT
828 WHUS71 KOKX 160830 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 330 AM EST THU FEB 16 2017 ...ROUGH CONDITIONS TODAY ON THE AREA WATERS... ANZ330-335-338-340-345-162100- /O.CAN.KOKX.GL.W.0010.000000T0000Z-170216T1100Z/ /O.NEW.KOKX.SC.Y.0027.170216T0830Z-170216T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 330 AM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-162100- /O.CON.KOKX.GL.W.0010.000000T0000Z-170216T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 330 AM EST THU FEB 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
088 WHUS71 KOKX 161535 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1035 AM EST THU FEB 16 2017 ...ROUGH CONDITIONS INTO TONIGHT... ANZ350-353-355-170000- /O.EXT.KOKX.GL.W.0010.000000T0000Z-170217T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1035 AM EST THU FEB 16 2017 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-170000- /O.EXT.KOKX.SC.Y.0027.000000T0000Z-170217T0300Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1035 AM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-170000- /O.EXT.KOKX.SC.Y.0027.000000T0000Z-170217T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 1035 AM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET ON THE EASTERN SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
198 WHUS71 KOKX 162041 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 341 PM EST THU FEB 16 2017 ...ROUGH CONDITIONS INTO FRIDAY... ANZ350-353-355-170300- /O.CON.KOKX.GL.W.0010.000000T0000Z-170217T0300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 341 PM EST THU FEB 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-170600- /O.EXT.KOKX.SC.Y.0027.000000T0000Z-170217T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 341 PM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-170600- /O.EXT.KOKX.SC.Y.0027.000000T0000Z-170217T1700Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 341 PM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET ON THE EASTERN SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
855 WHUS71 KOKX 170223 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 923 PM EST THU FEB 16 2017 ...ROUGH CONDITIONS INTO FRIDAY... ANZ350-353-355-171030- /O.CAN.KOKX.GL.W.0010.000000T0000Z-170217T0300Z/ /O.EXB.KOKX.SC.Y.0027.000000T0000Z-170217T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 923 PM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST FRIDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-171030- /O.EXT.KOKX.SC.Y.0027.000000T0000Z-170217T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 923 PM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-171030- /O.CON.KOKX.SC.Y.0027.000000T0000Z-170217T1700Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 923 PM EST THU FEB 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST FRIDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 12
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Feb 15, 12:18 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Feb 15, 12:18 AM EST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service New York NY
1218 AM EST Wed Feb 15 2017
.SYNOPSIS...
High pressure moves offshore tonight. Low pressure and its
associated cold front approach late tonight and crosses the
region Wednesday with low pressure intensifying as it moves off
the New England coast. Deepening low pressure moves toward and
across the Canadian Maritimes Wednesday night through Saturday.
In its wake, high pressure builds then slides offshore to the
southeast Saturday night. A weak cold front moves through Sunday
followed by building high pressure again.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Light southerly flow has commenced at the Long Island, NYC
coast which is keeping temperatures in the middle and upper 30s.
Clouds will also thicken from the west with advancing low
pressure system and associated cold front. Adjusted lows upwards
several degrees from previous forecast. Inland temperatures
have been able to fall in line with forecast so no adjustments
made here. Readings should begin to level off or slowly rise
early this morning with increased cloud cover.
Low temperatures will range from the middle and upper 20s inland
to the lower and middle 30s closer near coast.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
18z operational guidance and HRRR/3km NAM indicating potential
for scattered shower activity ahead of amplifying northern
shortwave Wed aft/eve. A weaker southern stream energy will
attempt to phase with the northern stream, but the process
occurs once the systems pass to the east.
It appears there will be enough moisture...combined with
shortwave/cold frontal lift...and weak instability...to even
produce embedded heavier shower activity. Boundary layer warming
for the city/coast should keep precip mainly rain...but across
interior portions/hill terrain of NE NJ/LOWER HUD/S
CT...thermal profiles should cool enough for snow. Can't rule
out a localized snow squall with a quick inch of snow in these
areas.
Gusty W/NW winds develop behind an associated frontal passage
late Wed/Wed...with westerly gusts to 40 mph possible. Drying
conds Wednesday night in wake of shortwave...with winds
continuing overnight.
Daytime highs on Wednesday climb into the 40s, with Wednesday
night lows fall back into the 20s and lower 30s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Main concern for Thursday into Friday will be strong winds
amidst a tight pressure gradient following the departure of a
deepening low and in advance of building high pressure. Although
winds are not expected to be as strong as Monday's event, west-
northwest flow sustained near 20-25 mph with higher gusts is
expected. Flow may end up being stronger than forecast as strong
confluence aloft following the deepening low allows high
pressure to intensify quickly to the west of the area. No
significant weather is expected for Saturday with high pressure
over the region. By Sunday, a weak/dry cold front will move
through, allowing flow to become more westerly with a downslope
component aiding in well above normal temperatures, especially
in the vicinity of the NYC metro. Although temperatures will be
well above normal, it is unlikely any daily or monthly records
will be broken. For early next week, there is some model
indication of precipitation with an approaching front. Given the
signal for an overall blocking pattern aloft and the potential
for the phasing of upper troughs downstream to intensify
upstream ridging, opted to keep the forecast dry at this time.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
High pressure offshore continues to drift east overnight as one area
of low pressure approaches from the Great Lakes. Another area of low
pressure reaches the North Carolina coast by morning. The northern
stream system passes through the terminals during Wednesday with a
cold frontal passage late in the afternoon. Meanwhile a southern
stream system passes to the south of the terminals and phases with
the northern stream Wednesday evening. There is a chance of
precipitation mainly during Wednesday afternoon and into the early
evening. Light rain showers near and along the coast, with light
rain and snow showers inland, are expected.
VFR, however, there is a chance of MVFR condition with the
precipitation. Where mainly snow is expected IFR visibilities will
be possible with MVFR ceilings.
Light southerly, to near clam, wind overnight becomes southwesterly
as the cold front approaches, then shift to the west to northwest
with the cold frontal passage, to the left of 310 true. Gusts 20-25
KT are likely late in the afternoon, with gusts increasing to 25-30
KT during the Wednesday evening.
.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.Late Wednesday night...VFR. Northwest winds gusting 25-35 KT.
.Thursday...VFR with Northwest winds 25-35 KT.
.Friday...MVFR ceilings possible with northwest winds 15-25 KT.
.Saturday...VFR with winds becoming southwesterly.
.Sunday...MVFR ceilings possible with northwest flow.
&&
.MARINE...
Seas currently hovering around 4-5 ft on ocean...but will hold
off on SCA with southerly winds expected to decrease a bit.
Otherwise...gale watch continues for the ocean waters and a
small craft advisory for the non-ocean waters starting late Wed
afternoon with tightening pressure gradient and cold air
advection in wake of a cold frontal passage and deepening
coastal low.
Increasing NW winds can be expected Wednesday night and Thursday
as deepening low pressure departs to the northeast, with gales
likely on the ocean waters. Strong winds will continue through
the afternoon on Friday, before gradually diminishing as high
pressure builds over the area and the pressure gradient begins
to relax. Tranquil conditions are expected through the weekend
as high pressure prevails. Although a weak cold front moves
through Sunday, winds will be offshore and generally 15 kt or
less, with any subsequent rise in seas occurring well away from
the coast. Tranquil conditions will continue into the early week
as high pressure builds once again.
&&
.HYDROLOGY...
No hydrologic impacts are anticipated through the next 7 days.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 7 PM EST
Thursday for ANZ330-335-338-340-345.
Gale Watch from this evening through Thursday evening for
ANZ350-353-355.
&&
SYNOPSIS...BC/MD
NEAR TERM...BC/DS/NV
SHORT TERM...BC/NV
LONG TERM...MD
AVIATION...MET
MARINE...BC/MD/NV
HYDROLOGY...BC/MDHazardous weather outlook, Feb 14, 7:00 PM EST, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service New York NY 700 PM EST Tue Feb 14 2017 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-160000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 700 PM EST Tue Feb 14 2017 This Hazardous Weather Outlook is for southern Connecticut...northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-160000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 700 PM EST Tue Feb 14 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-160000- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 700 PM EST Tue Feb 14 2017 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.